July  2020, 19(7): 3697-3722. doi: 10.3934/cpaa.2020163

Bound state positive solutions for a class of elliptic system with Hartree nonlinearity

1. 

School of Applied Mathematics, Guangdong University of Technology, Guangzhou 510006, Guangdong, China

2. 

School of Mathematics and Statistics, Central South University, Changsha 410083, Hunan, China

3. 

Department of Applied Mathematics, National University of Kaohsiung, Kaohsiung 811, Taiwan

*Corresponding author

Received  August 2019 Revised  January 2020 Published  April 2020

Fund Project: H. Chen was supported by the National Natural Science Foundation of China (Grant No. 11671403). T. F. Wu was supported in part by the Ministry of Science and Technology, Taiwan (Grant No. 108-2115-M-390-007-MY2)

In this paper, we are concerned with the following two-component system of Schrödinger equations with Hartree nonlinearity:
$ \begin{equation*} \begin{cases} -\varepsilon ^{2}\Delta u+V_{1}\left( x\right) u+\lambda _{1}\left(I_{\varepsilon }\ast |u|^{p+1}\right)|u|^{p-1}u\\ \qquad\quad\; = \left(\mu _{1}|u|^{2p}+\beta(x) |u|^{q-1}|v|^{q+1}\right)u, & \text{in }\mathbb{R}^{N}, \\ -\varepsilon ^{2}\Delta v+V_{2}\left( x\right) v+\lambda _{2}\left(I_{\varepsilon }\ast |v|^{p+1}\right)|v|^{p-1}v\\ \qquad\quad\; = \left(\mu _{2}|v|^{2p}+\beta(x) |v|^{q-1}|u|^{q+1}\right)v, & \text{in }\mathbb{R}^{N}\,, \\ u,v\in H^{1}(\mathbb{R}^{N}),\quad u,v>0, \end{cases} \end{equation*} $
where
$ 0<\varepsilon \ll 1 $
is a small parameter,
$ 0<q\leq p $
,
$ I_{\varepsilon}(x) = \frac{\Gamma((N-\alpha)/2)} {\Gamma(\alpha/2)\pi^{\frac{N}{2}}2^{\alpha}\varepsilon^{\alpha}}\frac{1}{|x|^{N-\alpha}}, \; x\in\mathbb{R}^{N}\setminus\{0\} $
,
$ \alpha\in(0,N),\; N = 3,4,5 $
and
$ \lambda _{l}\geq0,\; \mu _{l}>0,\; l = 1,2, $
are constants. Under some suitable assumptions on the potentials
$ V_{l}(x),l = 1,2, $
and the coupled function
$ \beta(x) $
, we prove the existence and multiplicity of positive solutions for the above system by using energy estimates, the Nehari manifold technique and the Lusternik-Schnirelmann theory. Furthermore, the existence and nonexistence of the least energy positive solutions are also explored.
Citation: Guofeng Che, Haibo Chen, Tsung-fang Wu. Bound state positive solutions for a class of elliptic system with Hartree nonlinearity. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3697-3722. doi: 10.3934/cpaa.2020163
References:
[1]

S. Adachi and K. Tanaka, Four positive solutions for the semilinear elliptic equation: $-\triangle u+u = a(x)u^{p}+f(x)$ in $\mathbb{R}^{N}$, Calc. Var. Partial Differ. Equ., 11 (2000), 63-95.  doi: 10.1007/s005260050003.

[2]

A. Ambrosetti, Critical points and nonlinear variational problems, Mem. Soc. Math. France, 49 (1992), 1-139. 

[3]

A. Azzollini and A. Pomponio, Ground state solutions for the nonlinear Schrödinger–Maxwell equations, J. Math. Anal. Appl., 345 (2008), 90-108.  doi: 10.1016/j.jmaa.2008.03.057.

[4]

H. Brézis and E. H. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.

[5]

H. Brézis and E. H. Lieb, Minimum action solutions of some vector field equations, Commun. Math. Phys., 96 (1984), 97-113. 

[6]

F. E. Browder, Lusternik-Schnirelman category and nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc., 71 (1965), 644-648.  doi: 10.1090/S0002-9904-1965-11378-7.

[7]

G. Cerami and G. Vaira, Positive solutions for some non-autonomous Schrödinger–Poisson systems, J. Differ. Equ., 248 (2010), 521-543.  doi: 10.1016/j.jde.2009.06.017.

[8]

G. Che and H. Chen, Multiple solutions for the Schrödinger equations with sign-changing potential and Hartree nonlinearity, Appl. Math. Lett., 81 (2018), 21-26.  doi: 10.1016/j.aml.2017.12.014.

[9]

G. Che and H. Chen, Ground state solutions for a class of semilinear elliptic systems with sum of periodic and vanishing potentials, Topol. Meth. Nonlinear Anal., 51 (2018), 215-242.  doi: 10.12775/tmna.2017.046.

[10]

G. Che, H. Chen and T. F. Wu, Existence and multiplicity of positive solutions for fractional Laplacian systems with nonlinear coupling, J. Math. Phys, 60 (2019), Art. 081511. doi: 10.1063/1.5087755.

[11]

G. CheH. Chen and L. Yang, Existence and multiplicity of solutions for semilinear elliptic systems with periodic potential, Bull. Malays. Math. Sci. Soc., 42 (2019), 1329-1348.  doi: 10.1007/s40840-017-0551-3.

[12]

G. Che, H. Shi and Z. Wang, Existence and concentration of positive ground states for a 1-Laplacian problem in $\mathbb{R}^{N}$, Appl. Math. Lett., 100 (2020), Art. 106045. doi: 10.1016/j.aml.2019.106045.

[13]

D. G. de Figueiredo and O. Lopes, Solitary waves for some nonlinear Schrödinger systems, Ann. Inst. Henri Poincare Anal. Non Lineaire, 25 (2008), 149-161.  doi: 10.1016/j.anihpc.2006.11.006.

[14]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-353.  doi: 10.1016/0022-247X(74)90025-0.

[15]

H. L. Elliott and M. Loss, Analysis, 2$^{nd}$ edition, Graduate Studies in Mathematics, vol. 14, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.

[16]

G. Fibich and G. Papanicolaou, Self-focusing in the perturbed and unperturbed nonlinear Schrödinger equation in critical dimension, SIAM J. Appl. Math., 60 (2000), 183-240.  doi: 10.1137/S0036139997322407.

[17]

M. Kwong, Uniqueness of positive solutions of $\Delta u-u+u^{p} = 0 $ in $\mathbb{R}^{N}$, Arch. Ration. Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.

[18]

E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Stud. Appl. Math., 57 (1997), 93-105.  doi: 10.1002/sapm197757293.

[19]

T. C. Lin and J. Wei, Spikes in two coupled nonlinear Schrödinger equations, Ann. Inst. Henri Poincare Anal. Non Lineaire, 22 (2005), 403-439.  doi: 10.1016/j.anihpc.2004.03.004.

[20]

T. C. Lin and J. Wei, Spikes in two–component systems of nonlinear Schrödinger equations with trapping potentials, J. Differ. Equ., 229 (2006), 538-569.  doi: 10.1016/j.jde.2005.12.011.

[21]

T.C. Lin and T.F. Wu, Existence and multiplicity of positive solutions for two coupled nonlinear Schrödinger equations, Discrete Contin. Dyn. Syst., 33 (2013), 2911-2938.  doi: 10.3934/dcds.2013.33.2911.

[22]

P. L. Lions, The concentration–compactness principle in the calculus of variations. The locally compact case part 1, Ann. Inst. Henri Poincare Anal. Non Lineaire, 1 (1984), 109-145. 

[23]

P.L. Lions, The concentration–compactness principle in the calculus of variations. The locally compact case part 2, Ann. Inst. Henri Poincare Anal. Non Lineaire, 1 (1984), 223-283. 

[24]

C. H. LiuH. Y. Wang and T. F. Wu, Multiplicity of 2–nodal solutions for semilinear elliptic problems in $\mathbb{R}^{N}$, J. Math. Anal. Appl., 348 (2008), 169-179.  doi: 10.1016/j.jmaa.2008.06.042.

[25]

D. F. Lü, A note on Kirchhoff–type equations with Hartree-type nonlinearities, Nonlinear Anal., 99 (2014), 35-48.  doi: 10.1016/j.na.2013.12.022.

[26]

L. A. MaiaE. Montefusco and B. Pellacci, Positive solutions for a weakly coupled Schrödinger system, J. Differ. Equ., 229 (2006), 743-767.  doi: 10.1016/j.jde.2006.07.002.

[27]

R. Penrose, On gravity's role in quantum state reduction, Gen. Relat. Gravit., 28 (1996), 581-600.  doi: 10.1007/BF02105068.

[28]

D. Ruiz, The Schrödinger–Poisson equation under the effect of a nonlinear local term, J. Funct. Anal., 237 (2006), 655-674.  doi: 10.1016/j.jfa.2006.04.005.

[29]

Y. Su, New result for nonlinear Choquard equations: Doubly critical case, Appl. Math. Lett., 102 (2020), Art. 106092. doi: 10.1016/j.aml.2019.106092.

[30]

J. SunH. Chen and J. Nieto, On ground state solutions for some non-autonomous Schrödinger–Poisson systems, J. Differ. Equ., 252 (2012), 3365-3380.  doi: 10.1016/j.jde.2011.12.007.

[31]

J. SunT. F. Wu and Z. Feng, Multiplicity of positive solutions for a nonlinear Schrödinger–Poisson system, J. Differ. Equ., 260 (2016), 586-627.  doi: 10.1016/j.jde.2015.09.002.

[32]

J. SunT. F. Wu and Z. Feng, Non-autonomous Schrödinger-Poisson problems in $\mathbb{R}^{3}$, Discrete Contin. Dyn. Syst., 38 (2018), 1889-1933.  doi: 10.3934/dcds.2018077.

[33]

L. Zhao and F. Zhao, On the existence of solutions for the Schrödinger-Poisson equations, J. Math. Anal. Appl., 346 (2008), 155-169.  doi: 10.1016/j.jmaa.2008.04.053.

show all references

References:
[1]

S. Adachi and K. Tanaka, Four positive solutions for the semilinear elliptic equation: $-\triangle u+u = a(x)u^{p}+f(x)$ in $\mathbb{R}^{N}$, Calc. Var. Partial Differ. Equ., 11 (2000), 63-95.  doi: 10.1007/s005260050003.

[2]

A. Ambrosetti, Critical points and nonlinear variational problems, Mem. Soc. Math. France, 49 (1992), 1-139. 

[3]

A. Azzollini and A. Pomponio, Ground state solutions for the nonlinear Schrödinger–Maxwell equations, J. Math. Anal. Appl., 345 (2008), 90-108.  doi: 10.1016/j.jmaa.2008.03.057.

[4]

H. Brézis and E. H. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.  doi: 10.2307/2044999.

[5]

H. Brézis and E. H. Lieb, Minimum action solutions of some vector field equations, Commun. Math. Phys., 96 (1984), 97-113. 

[6]

F. E. Browder, Lusternik-Schnirelman category and nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc., 71 (1965), 644-648.  doi: 10.1090/S0002-9904-1965-11378-7.

[7]

G. Cerami and G. Vaira, Positive solutions for some non-autonomous Schrödinger–Poisson systems, J. Differ. Equ., 248 (2010), 521-543.  doi: 10.1016/j.jde.2009.06.017.

[8]

G. Che and H. Chen, Multiple solutions for the Schrödinger equations with sign-changing potential and Hartree nonlinearity, Appl. Math. Lett., 81 (2018), 21-26.  doi: 10.1016/j.aml.2017.12.014.

[9]

G. Che and H. Chen, Ground state solutions for a class of semilinear elliptic systems with sum of periodic and vanishing potentials, Topol. Meth. Nonlinear Anal., 51 (2018), 215-242.  doi: 10.12775/tmna.2017.046.

[10]

G. Che, H. Chen and T. F. Wu, Existence and multiplicity of positive solutions for fractional Laplacian systems with nonlinear coupling, J. Math. Phys, 60 (2019), Art. 081511. doi: 10.1063/1.5087755.

[11]

G. CheH. Chen and L. Yang, Existence and multiplicity of solutions for semilinear elliptic systems with periodic potential, Bull. Malays. Math. Sci. Soc., 42 (2019), 1329-1348.  doi: 10.1007/s40840-017-0551-3.

[12]

G. Che, H. Shi and Z. Wang, Existence and concentration of positive ground states for a 1-Laplacian problem in $\mathbb{R}^{N}$, Appl. Math. Lett., 100 (2020), Art. 106045. doi: 10.1016/j.aml.2019.106045.

[13]

D. G. de Figueiredo and O. Lopes, Solitary waves for some nonlinear Schrödinger systems, Ann. Inst. Henri Poincare Anal. Non Lineaire, 25 (2008), 149-161.  doi: 10.1016/j.anihpc.2006.11.006.

[14]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 47 (1974), 324-353.  doi: 10.1016/0022-247X(74)90025-0.

[15]

H. L. Elliott and M. Loss, Analysis, 2$^{nd}$ edition, Graduate Studies in Mathematics, vol. 14, American Mathematical Society, Providence, RI, 2001. doi: 10.1090/gsm/014.

[16]

G. Fibich and G. Papanicolaou, Self-focusing in the perturbed and unperturbed nonlinear Schrödinger equation in critical dimension, SIAM J. Appl. Math., 60 (2000), 183-240.  doi: 10.1137/S0036139997322407.

[17]

M. Kwong, Uniqueness of positive solutions of $\Delta u-u+u^{p} = 0 $ in $\mathbb{R}^{N}$, Arch. Ration. Mech. Anal., 105 (1989), 243-266.  doi: 10.1007/BF00251502.

[18]

E. H. Lieb, Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation, Stud. Appl. Math., 57 (1997), 93-105.  doi: 10.1002/sapm197757293.

[19]

T. C. Lin and J. Wei, Spikes in two coupled nonlinear Schrödinger equations, Ann. Inst. Henri Poincare Anal. Non Lineaire, 22 (2005), 403-439.  doi: 10.1016/j.anihpc.2004.03.004.

[20]

T. C. Lin and J. Wei, Spikes in two–component systems of nonlinear Schrödinger equations with trapping potentials, J. Differ. Equ., 229 (2006), 538-569.  doi: 10.1016/j.jde.2005.12.011.

[21]

T.C. Lin and T.F. Wu, Existence and multiplicity of positive solutions for two coupled nonlinear Schrödinger equations, Discrete Contin. Dyn. Syst., 33 (2013), 2911-2938.  doi: 10.3934/dcds.2013.33.2911.

[22]

P. L. Lions, The concentration–compactness principle in the calculus of variations. The locally compact case part 1, Ann. Inst. Henri Poincare Anal. Non Lineaire, 1 (1984), 109-145. 

[23]

P.L. Lions, The concentration–compactness principle in the calculus of variations. The locally compact case part 2, Ann. Inst. Henri Poincare Anal. Non Lineaire, 1 (1984), 223-283. 

[24]

C. H. LiuH. Y. Wang and T. F. Wu, Multiplicity of 2–nodal solutions for semilinear elliptic problems in $\mathbb{R}^{N}$, J. Math. Anal. Appl., 348 (2008), 169-179.  doi: 10.1016/j.jmaa.2008.06.042.

[25]

D. F. Lü, A note on Kirchhoff–type equations with Hartree-type nonlinearities, Nonlinear Anal., 99 (2014), 35-48.  doi: 10.1016/j.na.2013.12.022.

[26]

L. A. MaiaE. Montefusco and B. Pellacci, Positive solutions for a weakly coupled Schrödinger system, J. Differ. Equ., 229 (2006), 743-767.  doi: 10.1016/j.jde.2006.07.002.

[27]

R. Penrose, On gravity's role in quantum state reduction, Gen. Relat. Gravit., 28 (1996), 581-600.  doi: 10.1007/BF02105068.

[28]

D. Ruiz, The Schrödinger–Poisson equation under the effect of a nonlinear local term, J. Funct. Anal., 237 (2006), 655-674.  doi: 10.1016/j.jfa.2006.04.005.

[29]

Y. Su, New result for nonlinear Choquard equations: Doubly critical case, Appl. Math. Lett., 102 (2020), Art. 106092. doi: 10.1016/j.aml.2019.106092.

[30]

J. SunH. Chen and J. Nieto, On ground state solutions for some non-autonomous Schrödinger–Poisson systems, J. Differ. Equ., 252 (2012), 3365-3380.  doi: 10.1016/j.jde.2011.12.007.

[31]

J. SunT. F. Wu and Z. Feng, Multiplicity of positive solutions for a nonlinear Schrödinger–Poisson system, J. Differ. Equ., 260 (2016), 586-627.  doi: 10.1016/j.jde.2015.09.002.

[32]

J. SunT. F. Wu and Z. Feng, Non-autonomous Schrödinger-Poisson problems in $\mathbb{R}^{3}$, Discrete Contin. Dyn. Syst., 38 (2018), 1889-1933.  doi: 10.3934/dcds.2018077.

[33]

L. Zhao and F. Zhao, On the existence of solutions for the Schrödinger-Poisson equations, J. Math. Anal. Appl., 346 (2008), 155-169.  doi: 10.1016/j.jmaa.2008.04.053.

[1]

Monica Musso, Donato Passaseo. Multiple solutions of Neumann elliptic problems with critical nonlinearity. Discrete and Continuous Dynamical Systems, 1999, 5 (2) : 301-320. doi: 10.3934/dcds.1999.5.301

[2]

Kyril Tintarev. Positive solutions of elliptic equations with a critical oscillatory nonlinearity. Conference Publications, 2007, 2007 (Special) : 974-981. doi: 10.3934/proc.2007.2007.974

[3]

Sitong Chen, Junping Shi, Xianhua Tang. Ground state solutions of Nehari-Pohozaev type for the planar Schrödinger-Poisson system with general nonlinearity. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5867-5889. doi: 10.3934/dcds.2019257

[4]

Zongming Guo, Xuefei Bai. On the global branch of positive radial solutions of an elliptic problem with singular nonlinearity. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1091-1107. doi: 10.3934/cpaa.2008.7.1091

[5]

Yuxia Guo, Jianjun Nie. Classification for positive solutions of degenerate elliptic system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1457-1475. doi: 10.3934/dcds.2018130

[6]

Zaizheng Li, Zhitao Zhang. Uniqueness and nondegeneracy of positive solutions to an elliptic system in ecology. Electronic Research Archive, 2021, 29 (6) : 3761-3774. doi: 10.3934/era.2021060

[7]

Yan Deng, Junfang Zhao, Baozeng Chu. Symmetry of positive solutions for systems of fractional Hartree equations. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3085-3096. doi: 10.3934/dcdss.2021079

[8]

Kunquan Lan, Wei Lin. Uniqueness of nonzero positive solutions of Laplacian elliptic equations arising in combustion theory. Discrete and Continuous Dynamical Systems - B, 2016, 21 (3) : 849-861. doi: 10.3934/dcdsb.2016.21.849

[9]

Zhongwei Tang, Huafei Xie. Multi-spikes solutions for a system of coupled elliptic equations with quadratic nonlinearity. Communications on Pure and Applied Analysis, 2020, 19 (1) : 311-328. doi: 10.3934/cpaa.2020017

[10]

Hongyu Ye. Positive high energy solution for Kirchhoff equation in $\mathbb{R}^{3}$ with superlinear nonlinearities via Nehari-Pohožaev manifold. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3857-3877. doi: 10.3934/dcds.2015.35.3857

[11]

Xiaoming He, Marco Squassina, Wenming Zou. The Nehari manifold for fractional systems involving critical nonlinearities. Communications on Pure and Applied Analysis, 2016, 15 (4) : 1285-1308. doi: 10.3934/cpaa.2016.15.1285

[12]

Mónica Clapp, Jorge Faya. Multiple solutions to a weakly coupled purely critical elliptic system in bounded domains. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3265-3289. doi: 10.3934/dcds.2019135

[13]

Yayun Li, Yutian Lei. On existence and nonexistence of positive solutions of an elliptic system with coupled terms. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1749-1764. doi: 10.3934/cpaa.2018083

[14]

Shiren Zhu, Xiaoli Chen, Jianfu Yang. Regularity, symmetry and uniqueness of positive solutions to a nonlinear elliptic system. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2685-2696. doi: 10.3934/cpaa.2013.12.2685

[15]

Rushun Tian, Zhi-Qiang Wang. Bifurcation results on positive solutions of an indefinite nonlinear elliptic system. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 335-344. doi: 10.3934/dcds.2013.33.335

[16]

Salvatore A. Marano, Sunra J. N. Mosconi. Multiple solutions to elliptic inclusions via critical point theory on closed convex sets. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 3087-3102. doi: 10.3934/dcds.2015.35.3087

[17]

Qingfang Wang. Multiple positive solutions of fractional elliptic equations involving concave and convex nonlinearities in $R^N$. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1671-1688. doi: 10.3934/cpaa.2016008

[18]

Armands Gritsans, Felix Sadyrbaev. The Nehari solutions and asymmetric minimizers. Conference Publications, 2015, 2015 (special) : 562-568. doi: 10.3934/proc.2015.0562

[19]

Min Liu, Zhongwei Tang. Multiplicity and concentration of solutions for Choquard equation via Nehari method and pseudo-index theory. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3365-3398. doi: 10.3934/dcds.2019139

[20]

Said Taarabti. Positive solutions for the $ p(x)- $Laplacian : Application of the Nehari method. Discrete and Continuous Dynamical Systems - S, 2022, 15 (1) : 229-243. doi: 10.3934/dcdss.2021029

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (238)
  • HTML views (80)
  • Cited by (2)

Other articles
by authors

[Back to Top]